MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2477-0000
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite blood set was leaking the following information was received by the initial reporter with the verbatim: on (b)(6) 2023.A patient in our medical day clinic was receiving a unit of red blood cells and when the nurse was doing their 15 minutes post start of transfusion assessment noted that the tubing just above the nonvented drip chamber was leaking blood at 1105h.The transfusion was stopped and the unit of red blood cells with tubing was sent back to our transfusion medicine department.I have reached out to the our transfusion medicine department to see if the tubing is still available to send back to bd for investigation and will let you if it is.
 
Additional Manufacturer Narrative
It was reported that the tubing was leaking above the drip chamber.One sample model 2477-0000 was returned for investigation.The set was attached to an iv bag filled with normal saline and allowed to flow.No leaks were observed.The customer complaint that there was leakage was not confirmed.The root cause could not be determined because the issue could not be replicated.A device history record review could not be performed because a lot number was not provided by the customer.
 
Event or Problem Description
No additional info.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18607395
Report Number9616066-2024-00119
Device Sequence Number15711695
Product Code FPA
UDI-Device Identifier37613203011328
UDI-Public(01)37613203011328
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2477-0000
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale